MAUDE Adverse Event Report: XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver showed an instrument with minimal use, as identified by a lack of surface scratches and crisp laser markings.The screwdriver spring was intact, and the hex tip surrounding the screwdriver spring was fractured at an angle.A functionality assessment could not be performed due to the damaged condition of the returned complaint instrument, which was removed from distributable inventory.A dhr review was performed for returned complaint lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 7/18/2016.It could be possible to fracture the distal tip of a system screwdriver when placing a system screw if abnormal force or excessive torque was applied to the system screwdriver.Abnormal force could be applied to the system screwdriver if it was rotated while at an angle or not fully seated in the head of a system screw.It may be possible to apply excessive torque to the system screwdriver if it was rotated beyond what is required to allow the implant spring resilient locking arm to retain the screw head.The system surgical technique guide provides guidance on placing system screws and states, "as the screw is tightened into bone, the screw head will pass through the resilient locking arm.An audible and tactile click should be noted as the screw engages the locking mechanism.Positioning of the locking tab in from of the screw shoulder should be visually confirmed." there has been one other complaint of similar nature in the past 12 months.The company will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The company received notification on 3/18/2021 that the distal tip of a system screwdriver fractured when being rotated during an acdf procedure on (b)(6) 2021.The fractured portion of the instrument was recovered, and the surgical procedure was successfully completed with an available alternate instrument.There were no known patient complications or delay in treatment associated with this complaint.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11572697
Report Number3005031160-2021-00004
Device Sequence Number19885362
Product Code KWQ
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number7396-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;